My daughter just had breast augmentation on feb.8th. (Silicone). About a week after surgery, she developed a rash around the side of her right breast, then it spead to the underside of both breasts, her flank and abdomen area. Around her incisions became reddened and blistered, no purulent drainage, just serous fluid. No temp/no pain. just horrible itching. Pred pack helped for first 3 days, also on abx.Rash beginning to spread again. Surgeon thinks dermabond allergy.
Causes and Remedies For Horrible Rash/ Reaction Post Breast Augmentation? (photo)
Doctor Answers 4
Rash/Itch After Breast Augmentation?
I'm sorry to hear about the allergic reaction your daughter has experienced; I'm sure the symptoms are quite aggravating.
Based on the location and appearance of the rash, I would agree strongly with your plastic surgeon that this is probably related to the dermabond applied to the incision line. The appearance is very typical.
Generally, this type of reaction takes several weeks to resolve ( there may be crusting and drainage... associated with the rash).
I would suggest continued follow-up with your plastic surgeon and the use of anti-histamines and oral steroids as prescribed by your plastic surgeon.
Allergic Reactioons To Steri-strips
Your history and pictures suggest an allergic reaction caused by the adhesive agent used with steri-strips. This isn't unusual in post-operative patients and is usually treated with steroid creams.
Before proceeding with this treatment, it's important to be evaluated by your surgeon. Occasionally, this type of discoloration might be related to a more serious problem. It's therefore necessary to thoroughly investigate the cause of this problem before initiating treatment.
Rash related to topical product
You might also like...
Rash After Augmentation
The appearance in the photos is consistent with a sensitivity reaction to something applied to the area o the incision (e.g., Dermabond, skin adhesive, adhesive tape, or Steri-Strip).
When I see what I perceive to be a topical sensitivity, I remove any residual tape or adhesive, wash the areas as well as possible and use hydrocortisone cream until the rash resolves (usually about 5 days).
For more generalized itching, a couple days of Benedryl or oral steroids can be helpful.
If the rash yet worsens or becomes more generalized, I would get the assistance of an Allergist and/or Dermatologist.
After this resolves, you may wish to document the specific sensitivities/cause of the rash with skin testing.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.